MAUDE Adverse Event Report: ALCON GRIESHABER AG CURVED MEMBRANE SCRAPER; SPATULA, OPHTHALMIC

ALCON GRIESHABER AG CURVED MEMBRANE SCRAPER; SPATULA, OPHTHALMIC
Catalog Number 338.27
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during a surgery tip of an ophthalmic micro scraper was stuck.The surgery was performed and completed after replacing the product with another one.There was no harm to the patient.
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample is received with inner blister, outer blister and cover foil showing the lot information.The sample shows no macroscopic signs of damage.The sample shows no signs of surgery residues and is returned in closed state.Visual inspection was conducted with the aid of a photomicroscope using various magnifications.No loop is visible in the closed state.No resistance is felt by the extension of the loop.The loop is found bent and damaged.Due to the description of the fault, the damage to the loop was most likely introduced by the customer.What caused the initial struggle to pull the loop back can no longer be determined.The root cause cannot be identified conclusively as the loop actuated without resistance; the reported malfunction cannot be confirmed.This complaint has been reviewed and future data will be monitored for evidence of adverse trending and further action will be taken, as appropriate.At a minimum, this will include completing reviews of complaint class report levels on a monthly basis.The manufacturer internal reference number is: (b)(4).

Brand Name
CURVED MEMBRANE SCRAPER
Common Device Name
SPATULA, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key13568673
Report Number3003398873-2022-00008
Device Sequence Number6062690
Product Code HND
UDI-Device Identifier07612717071452
UDI-Public07612717071452
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2020
Device Catalogue Number338.27
Device Lot NumberF199977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer04/27/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown